How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask A. Schuyler, NP Your Own Question
A. Schuyler, NP
A. Schuyler, NP, Nurse Practitioner
Category: Health
Satisfied Customers: 16062
Experience:  Board Certified NP, MS, RN. 25 years private practice & hospitalist
3157612
Type Your Health Question Here...
A. Schuyler, NP is online now
A new question is answered every 9 seconds

Around 3 months ago, i thought I had a UTI and took a round

Customer Question

Hi, so around 3 months ago, i thought I had a UTI and took a round of strong antibiotics for 10 days. I had never had a UTI before, so that is how I wrongfully took the pills. About a week after I finished the medicine, i started getting a weird tingly burning sensation in my vagina which I again thought was a UTI. I had this problem for weeks and was prescribed 2.5 more rounds of antibiotics and a shot. I never got better. After seeing my obgyn, it was confirmed that I had a yeast infection in my clitoral area. That was treated yet I still felt uncomfortable. After being treated for the yeast infection, I began experiencing sweating in my tailbone/buttocks area every time I needed to pee. This has been ocurring for almost 3 months. I have days where the sweating is really bad and others where it seems to go away. I've had a hormone profile, blood work and other tests that have all come out normal.
My doctor doesn't know what to make of it and the sweating is DRIVING ME CRAZY. What could be the cause of the sweating? What can I do to make it stop? I have never sweat in that area my whole life. I'm 24 and healthy.
Submitted: 1 month ago.
Category: Health
Expert:  A. Schuyler, NP replied 1 month ago.

Hello,

Welcome to Just Answer. My name is***** and I will be helping you today.

Expert:  A. Schuyler, NP replied 1 month ago.

Hi, Allison,

How long have you been on the birth control pills?

Customer: replied 1 month ago.
For almost 1 month. I need a few pills to finish the first pack
Expert:  A. Schuyler, NP replied 1 month ago.

It will take at least 2-3 months for the birth control pills to regulate your periods again. The sweating is likely from disrupted hormones, possibly disturbed by all of the antibiotics, or even from whatever infection it was that you actually had. It should get progressively better as the weeks go on.

Whenever you think you have a UTI, it's best to get a test to make sure before taking antibiotics, because they can upset your vaginal flora and result in a yeast infection, which sounds like what happened to you. There are also antibiotics that don't have to be taken for such a long time, lessening the unintended impact on your other systems.

Please let me know if you need additional information about this, but I do think the pills will take care of the sweating problem as they regulate your hormones.

Kind regards,

Schuyler

~

Customer: replied 1 month ago.
I've been googling (which I know is bad) and I read about autonomic dysflexia (which I'm pretty sure I don't have--I'm just being paranoid) and that sweating signals infection. I don't have any UTI symptoms and I urinate normally. So would the fact that the sweating isn't always constant (seems to flare up a bit but then calm down) suggest that it's just a hormonal problem that will stop with the help of birth control? That's kind of what my obgyn had insinuated. I've always had irregular periods and after taking the antibiotics my cycle disappeared altogether. I had to be put on provera to have a period and I noticed that the sweating temporarily diminished while I was on it.
Expert:  A. Schuyler, NP replied 1 month ago.

Hi,

"...sweating isn't always constant (seems to flare up a bit but then calm down) suggest that it's just a hormonal problem that will stop with the help of birth control? ...."

I think it is just a hormonal problem, which can be exacerbated by anxiety :-)

And you are right, googling is never a good idea when dealing with health issues.

Best regards,

Schuyler

~

Expert:  A. Schuyler, NP replied 1 month ago.

Hello again,

Did you have additional questions about this before leaving a rating (hopefully a "5"). There is no additional charge, but a positive rating is the only way I am credited for providing the answer.

Thanks!

Related Health Questions